Discussions that mention spironolactone

High & Low Blood Pressure board


[QUOTE][QUOTE]I suggest that you refer to the drug sheets that came with your husband's medications. I believe both of these medications list rapid weight gain as a serious side effect...if that's the case, you'll want to check with your pharmacist or your doctor to see how they define "rapid weight gain".

Health professionals have never told me that bp medications would make me gain weight...I found that out for myself (I've gained over 20 pounds on bp meds). Some of the medications made me so tired that I couldn't eat right or exercise. And I believe that other medications alter the metabolism so even if you are eating right and exercising, those pounds dont' go anywhere except up!

So, yes, it's possible

I checked my drug sheets, because I was curious to see how many of mine listed rapid weight gain as a possible side effect openly. Of course, there's the broad spectrum(...and other side effects, not listed)of others to consider, too! How do we know WHAT other side effects to look for when they are not disclosed? What is the reason for non-disclosure? It sure makes me wonder!

The following of my meds can cause weight gain:

Metoprolol (my old one)
Labetalol
Altace
Spironolactone (my drug sheet did not list the weight gain, but a website did)

Spironolactone"allegedly" caused tumors in lab animals. (This info was not obtained from a drug sheet). I wonder how safe it is for me to take.....Oh well...There's a lot they don't tell us.
[QUOTE]The following of my meds can cause weight gain:

Metoprolol (my old one)
Labetalol
Altace
Spironolactone (my drug sheet did not list the weight gain, but a website did)

I can't believe they actually admitted it! And as we know, weight gain can INCREASE blood pressure.

Bsheba